Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a physician and a nurse concerning her 13 year old daughter with asthma and no known allergies who on 06-AUG-2008 was vaccinated with the first dose of GARDASIL (lot no. 660620/0571X). Second dose of GARDASIL (lot no. 659184/0843X) was given on 07-OCT-2008 and on 22-APR-2009 was given third dose of GARDASIL 0.5 ml, IM into the left arm (lot no. 661846/1312X). The patient did not have any other vaccines administered that day. The nurse was reporting that her daughter was having ongoing symptoms after getting the third dose of GARDASIL. There was immediate burning and pain during vaccination followed by a tingling and numbness within five minutes (also reported as 10 minutes) to the vaccinated arm (left). The injection site was red, raised, erythemous, warm to touch and the size of a ping pong ball. The nurse reported that, that night the patient''s left arm felt numb from the fingers to the shoulder. The swelling at the injection site was the size of a golf ball. There was intense pain with the application of ice to the injection site. She was given ALEVE for pain. The next morning (on 23-APR-2009) she did not feel good. Both hands were puffy. On 23-APR-2009, around 10:00, she was shaking (chills), can''t move having joint pain throughout, abdominal tenderness. and fever. She saw her pediatrician around 11:30 for the fever (100.6F), numbness, nausea and abdominal discomfort. The patient was prescribed ZANTAC and ANSAID or TYLENOL. At 19:00 the same day, the patient went to the emergency room (ER). She had a temperature of 103F. All labs came back negative. Lab test performed included C reactive protein ("RCP" for appendicitis), kidney profile, abdominal pelvis exam, contrast CT scan and Liver Function Test (LFT). She was given IV morphine (no relief) IV TORADOL (positive relief) and IV ZOFRAN. The nurse reported that the patient was diagnosed with acute inflammatory response to GARDASIL. Last evening the patient had a temperature of 101.6F, horrible abdominal pain (right sided from rib cage to groin). At the time of report, she was still experiencing dizziness, headaches and diffuse pain at abdomen: the patient said that she got sharp pain with deep breathing, coughing and hiccups. She was having joint pain throughout. The fever went down to normal temperature and she doesn''t have chills. Follow up received from physician reported that the patient had two part reaction. The first part was within 5 minutes of the vaccination. The injection site became red and localized however the doctor reported that a band aid was immediately placed on the the injection site this could have caused the reaction. The doctor saw the patient that day and said she was perfectly healthy. On 23-APR-2009 the patient saw the doctor; she was feeling achy, had abdominal pain. pins and needles and had a stabbing feeling in her neck and leg. She experienced sensory sensations on the side of her body where she received the GARDASIL vaccine injection, she complaint of generalized ill feeling. The doctor reported a normal exam. She had slight discomfort in her abdomen and was sent home with instructions to call back if she felt worse. Four to five hours later, the patient called doctor complaint of stomach pain which had gotten worse and a fever of 101F. The physician advised her to go to ER for possible appendicitis. At ER she had a computed axial tomography (CAT scan), normal complete blood count (CBC) and electrolytes were checked, a blood and urine culture were performed all were normal and she was sent home. The next couple of days (24- 27 APR- 2009) the patient had been experiencing the reoccurring stabbing pain and she was sent back to ER on 27-APR-2009. The doctor reported some type of active inflammation however he cant tell where it is yet. The physician said they have ruled out pancreatitis, appendicitis, liver and spleen infection. The physician referred the patient to a gastroenterologist specialist and was seeing the patient on 27-APR-2009. At the time of reporting the gastroenterologist had not reported any diagnosis for the patient yet. Upon internal review all the events were considered to be disabling and other important medical events. Additional information is expected. 5/8/09 Vax rec and ER records recd from PCP. HPV#1 8/6/08 0571X, HPV#2 10/7/08 0843X, HPV#3 4/22/09 1312X. Seen in ER 4/23/09 with c/o fever, chills, abdominal pain, nausea, H/A, rash, joint pain and back pain since Gardasil injection. PE (+) for abdominal discomfort in epigastric and RUQ. Dx: Abdominal pain acute. Medication/Vaccination reaction. D/C home. Returned 4/27/09 with continued and worsening c/o. Local rxn at inj site noted. Also c/o myalgias, stiff joints, diffuse RLQ pain. No improvement on Zantac given 4/23. Abd pain now "stabbing". 5/15/09 Additional records received for ER visit of 4/23/09 (above), pre-op H&P for EGD and f/u GI visit with dx: Epigastric Abdominal Pain-ICD9 789.06. Pt reports continued nausea and discomfort on 5/7/09. Additional ICD9 codes: 535.50-Gastritis/Duodenitis. 789.01 Abd pain RUQ. 789.03 Abd Pain RLQ. 789.07 Abd Pain Generalized.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166